Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 31, NWS Goodland, KS

July 8, 2007Red Willow County, Nebraska

NWS Goodland, KS issued this flash flood warning at Jul 8, 2007, 11:44 PM CDT for Red Willow County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2007, 11:44 PM CDT (04:44 UTC)
Expired
Jul 9, 2007, 2:45 AM CDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Whole counties

County Red Willow County, NE

The radar

The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2099 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 090448
FFWGLD
NEC145-090745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1144 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITIES OF...MCCOOK...LEBANON...INDIANOLA...
  DANBURY...BARTLEY...

* UNTIL 245 AM CDT

* AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN FALL.                
  RADAR RAIN FALL RATES IN EXCESS OF 2 INCHES AN HOUR ACROSS A LARGE 
  PORTION OF RED WILLOW COUNTY. THIS WILL CAUSE AREAS                
  OF FLOODING...PARTICULARLY IN URBAN AREAS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 4002 10075 4001 10018 4033 10018 4034 10076

$$

JRM
1 follow-up statement
000 
WGUS73 KGLD 090745
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
143 AM MDT MON JUL 9 2007

NEC145-090753-
RED WILLOW NE-
243 AM CDT MON JUL 9 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 AM MDT(245 AM CDT) FOR
RED WILLOW COUNTY...

THUNDERSTORMS HAVE DIMINISHED OVER RED WILLOW COUNTY. ALSO LAW ENFORCEMENT
INDICATED THAT THERE HAVE BEEN NO REPORTS OF FLOODING. THEREFORE THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE.


LAT...LON 4002 10075 4001 10018 4033 10018 4034 10076

$$

STASSER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 7:40 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 8, 7:40 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT SUN JUL 8 2007

.UPDATE...

LINE OF THUNDERSTORMS MOVING EAST AT 40KTS. BASED ON
THIS SHOULD SEE STORMS REACHING THE GOODLAND AREA AROUND 02Z. ASOS
WINDS GUSTING 40-45KTS WITH BLOWING DUST FOLLOWED BY HEAVY RAIN.

HAVE UPPED THE POPS CONSIDERABLY WITH CATEGORICAL POPS WITHIN AN
HOUR OF THE EXPECTED ARRIVAL OF STORMS...70 PERCENT AT 2
HOURS...AND 60 PERCENT AT 3 HOURS...GENERALLY ALONG AND NORTH OF
INTERSTATE 70. ALSO INCLUDED GUSTY WINDS. WILL NEED ANOTHER UPDATE
ONCE THE LINE MOVES THROUGH.

&&

.AVIATION...

HAVE LINE OF STORMS REACHING THE KGLD AIRPORT AT 02Z WITH WINDS
30030G40KT. HAVE ALSO INCLUDED BLDU AND REDUCED VISIBILITY TO 3SM
BASED ON ASOS REPORTS. HAVE THE LINE OF STORMS REACHING THE KMCK
AIRPORT AROUND 0230Z WITH SIMILAR CONDITIONS AS KGLD. BY 03Z LINE
OF STORMS WILL BE EAST OF THE KGLD AIRPORT AT 0330Z OR SO FOR THE
KMCK AIRPORT. WILL UPDATE TAFS ONCE THE LINE HAS MOVED THROUGH.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

DDT
Hazardous weather outlook, Jul 8, 11:45 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT SUN JUL 8 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1045 AM MDT SUN JUL 8 2007 /1145 AM CDT SUN JUL 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SCATTERED SEVERE THUNDERSTORMS WEST OF
A LINE FROM MCCOOK NEBRASKA TO STRATTON COLORADO. THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO BY LATE THIS
AFTERNOON AND MOVE EAST SOUTHEAST THROUGH THE EVENING. DAMAGING
WINDS AND LARGE HAIL WILL BE POSSIBLE WITH ANY OF THE STRONGER
STORMS. ANOTHER FOCAL AREA FOR SCATTERED THUNDERSTORMS TO DEVELOP
THIS AFTERNOON WILL BE ALONG A COLD FRONT THAT WILL STRETCH
ACROSS SOUTHWEST NEBRASKA TO EAST CENTRAL COLORADO. ANY OF THE
STORMS ALONG THE FRONT MAY BE CAPABLE OF PRODUCING LOCALIZED
DAMAGING WINDS. ALL THE ACTIVITY IS EXPECTED TO PERSIST WELL INTO
THE EVENING...ENDING FROM WEST TO EAST ACROSS THE TRI-STATE
REGION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING.
A FEW STORMS MAY BECOME SEVERE. THUNDERSTORMS WILL ALSO BE POSSIBLE
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

AEP

In the hours before

Local storm report, Jul 8, 8:53 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     CHEYENNE WELLS          38.82N 102.35W
07/08/2007  M62 MPH          CHEYENNE           CO   TRAINED SPOTTER

&&

SJOHNSON
Local storm report, Jul 8, 9:03 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
803 PM MDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     CHEYENNE WELLS          38.82N 102.35W
07/08/2007  M61 MPH          CHEYENNE           CO   TRAINED SPOTTER

&&

SJOHNSON
Local storm report, Jul 8, 9:29 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM MDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HAIL             10 N BURLINGTON         39.45N 102.27W
07/08/2007  E1.00 INCH       KIT CARSON         CO   PUBLIC

0810 PM     TSTM WND GST     CHEYENNE WELLS          38.82N 102.35W
07/08/2007  M58 MPH          CHEYENNE           CO   TRAINED SPOTTER

&&

SJOHNSON
Local storm report, Jul 8, 9:52 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
852 PM MDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             6 SSE WALLACE           38.83N 101.55W
07/08/2007  E0.75 INCH       WALLACE            KS   TRAINED SPOTTER

            ALONG WITH VERY HEAVY RAINS AND GUSTY WINDS

&&

SJOHNSON
Local storm report, Jul 8, 9:57 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
857 PM MDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     10 S SHARON SPRINGS     38.75N 101.75W
07/08/2007  E60 MPH          WALLACE            KS   TRAINED SPOTTER

&&

SJOHNSON
Local storm report, Jul 8, 10:01 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
901 PM MDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             FLAGLER                 39.29N 103.07W
07/08/2007  E1.00 INCH       KIT CARSON         CO   TRAINED SPOTTER

0740 PM     TSTM WND GST     CHEYENNE WELLS          38.82N 102.35W
07/08/2007  M62.00 MPH       CHEYENNE           CO   TRAINED SPOTTER

0750 PM     TSTM WND GST     CHEYENNE WELLS          38.82N 102.35W
07/08/2007  M61.00 MPH       CHEYENNE           CO   TRAINED SPOTTER

0804 PM     HAIL             10 N BURLINGTON         39.45N 102.27W
07/08/2007  E1.00 INCH       KIT CARSON         CO   PUBLIC

0810 PM     TSTM WND GST     CHEYENNE WELLS          38.82N 102.35W
07/08/2007  M58.00 MPH       CHEYENNE           CO   TRAINED SPOTTER

0845 PM     TSTM WND GST     10 S SHARON SPRINGS     38.75N 101.75W
07/08/2007  E60.00 MPH       WALLACE            KS   TRAINED SPOTTER

0851 PM     HAIL             6 SSE WALLACE           38.83N 101.55W
07/08/2007  E0.75 INCH       WALLACE            KS   TRAINED SPOTTER

            ALONG WITH VERY HEAVY RAINS AND GUSTY WINDS

&&

SJOHNSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:46 PM CDTSevere Thunderstorm WarningGLDHitchcock27 min
Jul 8, 11:05 PM CDTSevere Thunderstorm WarningGLDRed Willow44 min

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.